Alert archive / Georgia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 245, NWS Atlanta, GA

July 21, 2013Coweta County, Fayette County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 21, 2013, 5:52 PM EDT for Coweta County, Fayette County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2013, 5:52 PM EDT (21:52 UTC)
Expired
Jul 21, 2013, 6:30 PM EDT
In force
38 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Fayette County, GA

The radar

The Atlanta radar (KFFC), 8 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 966 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
966 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
487 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

070 
WUUS52 KFFC 212152
SVRFFC
GAC077-113-212230-
/O.NEW.KFFC.SV.W.0245.130721T2152Z-130721T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN COWETA COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 630 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR TURIN...
  MOVING NORTHEAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SHARPSBURG...SENOIA...PEACHTREE CITY...BROOKS...FAYETTEVILLE AND
  WOOLSEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3349 8443 3334 8438 3332 8438 3329 8442
      3326 8443 3326 8449 3322 8461 3322 8465
      3323 8466 3322 8468 3323 8470 3323 8474
      3333 8478
TIME...MOT...LOC 2152Z 236DEG 19KT 3327 8466

$$
1 follow-up statement
371 
WWUS52 KFFC 212225
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT SUN JUL 21 2013

GAC077-212235-
/O.CAN.KFFC.SV.W.0245.000000T0000Z-130721T2230Z/
COWETA GA-
625 PM EDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COWETA COUNTY IS
CANCELLED...

.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3349 8443 3334 8438 3332 8438 3329 8442
      3326 8443 3326 8449 3340 8449
TIME...MOT...LOC 2225Z 236DEG 19KT 3337 8449

$$

GAC113-212230-
/O.CON.KFFC.SV.W.0245.000000T0000Z-130721T2230Z/
FAYETTE GA-
625 PM EDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHEASTERN FAYETTE COUNTY...

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
WOOLSEY...MOVING NORTHEAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
HORTON...FAYETTEVILLE AND INMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3349 8443 3334 8438 3332 8438 3329 8442
      3326 8443 3326 8449 3340 8449
TIME...MOT...LOC 2225Z 236DEG 19KT 3337 8449

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:01 PM EDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 21, 3:01 PM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT SUN JUL 21 2013

...HIGH RAIN CHANCES TO CONTINUE THROUGH AT LEAST TUESDAY...

.SHORT TERM /TONIGHT THROUGH MONDAY/...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE INDEED DEVELOPED ACROSS
THE AREA IN HIGH MOISTURE CONTENT ENVIRONMENT WITH CLOSE TO 2 INCH
PWATS. ALTHOUGH INITIAL SOUNDING THIS MORNING CAME IN WITH MORE OF
A NARROW CAPE PROFILE ALOFT WITH LIMITED LAPSE RATES...MODIFIED
SOUNDING FOR 84 CAME IN WITH MORE SUBSTANTIAL CAPE ALOFT AND AN
ENVIRONMENT MORE CONDUCIVE FOR STRONG STORMS. HAVE SEEN SOME
CLEARING OF THE MORNING STRATUS DECK AND A LITTLE WORRIED NOW WE
COULD SEE TEMPS EVEN A FEW DEGREES HIGHER THAN ANTICIPATED 84.
BEST CHANCES OF STRONG TO ISOLATED SEVERE STORMS WOULD BE OVER THE
NORTHERN TIER WHERE ACTIVITY HAS BEEN SLOWER TO DEVELOP TODAY.
ALTHOUGH THE HIGH PWATS WOULD POINT TO A HIGHER FLASH FLOODING
POTENTIAL...SEEING MORE MOVEMENT TO THE STORMS THAN PREVIOUS DAYS
WHICH SHOULD PRECLUDE EXTENSIVE FLOODING CONCERNS.

LATE ARRIVING SHORTWAVE TONIGHT COULD ALLOW FOR ACTIVITY TO LINGER
ON INTO THE LATE EVENING HOURS AND HAVE KEPT POPS IN LONGER THAN
GUIDANCE SUGGESTS.

FOR MONDAY...WILL GET FURTHER SYNOPTIC INFLUENCES AS MID LEVEL
TROUGH AXIS DIGS INTO THE TENNESSEE VALLEY AND INTO THE DEEP
SOUTH...HIGHLY AMPLIFIED FOR THIS TIME OF YEAR. SHOULD BE
CONTINUED HIGH MOISTURE CONTENT AND WITH SYNOPTIC LIFT...SHOULD
HAVE NO PROBLEM REALIZING WIDESPREAD SHOWERS AND STORMS. ONLY FLY
IN THE OINTMENT WILL BE HOW MUCH INITIAL LOW CLOUDINESS IMPEDES
INITIAL DEVELOPMENT. AT THIS POINT...FEEL IT WILL BE MUCH LIKE
TODAY AND SHOULD EVENTUALLY EASILY REACH CONVECTIVE TEMP AND WILL
THUS KEEP POPS CATEGORICAL THROUGH MONDAY AFTERNOON FAVORING
SOUTHERN SECTIONS SLIGHTLY.

DEESE

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
NO MAJOR CHANGES TO THE LONG TERM.
BDL

PREVIOUS DISCUSSION...
MEDIUM RANGE MODELS CONTINUE TO SHOW DECENT AGREEMENT THROUGH THE
EXTENDED FORECAST PERIOD...AT LEAST CONCERNING THE LARGER SCALE
DETAILS OF THE OVERALL PATTERN OF PERSISTENT UPPER LEVEL TROUGHING
ACROSS THE EASTERN U.S. GFS/ECMWF AND CMC MODELS ALL SHOWING A
DECENT SHORT WAVE IMPACTING THE FORECAST AREA MONDAY AND TUESDAY AS
THE INITIAL UPPER TROUGH AXIS PASSES OVER THE REGION. HOWEVER THEY
ARE ALSO SHOWING SOME DRIER AIR INFILTRATING BY TUESDAY SO MONDAY
STILL SEEMS TO BE THE DAY FOR HIGHEST POPS. SURFACE LEE TROUGH ALSO
PERSISTS OVER THE REGION...HOWEVER NONE OF THE MODELS ARE DEPICTING
AN ACTIVE FRONTAL SYSTEM WITH THIS SHORT WAVE FOR THE BEGINNING OF
THE WEEK. LATER IN THE WORK WEEK THE GFS/ECMWF AND CMC MODELS KEEP
THE UPPER TROUGH AXIS EAST OF THE STATE AND EVEN BEGIN TO BUILD THE
WESTERN U.S. RIDGE TOWARD THE REGION. MODELS ARE ALSO SHOWING SOME
DECREASE IN OVERALL MOISTURE OVER THE REGION FOR THE LATTER HALF OF
THE WORK WEEK...BUT ALL OF THIS WOULD NOT BE ENOUGH TO SHUT DOWN
DIURNAL CONVECTION COMPLETELY. MODELS SHOW A NEW SHORT WAVE DIGGING
INTO THE EASTERN UPPER TROUGH OVER THE WEEKEND BRINGING PERHAPS
ANOTHER SLIGHTLY BETTER CHANCE OF MORE WIDESPREAD PRECIPITATION...
BUT THE MODELS ARE ALSO KEEPING OVERALL MOISTURE A BIT MORE
REASONABLE. I PLAN ON KEEPING THE CHANCE POP TREND WE CURRENTLY HAVE
IN THE EXTENDED FORECAST GRIDS THROUGH THE LATTER HALF OF THE WORK
WEEK AND NEXT WEEKEND. TEMPERATURES SHOULD TREND A BIT BELOW
SEASONAL NORMALS THROUGH THE BEGINNING OF THE EXTENDED FORECAST
PERIOD WITH AMPLE CLOUD COVER AND PRECIPITATION...BUT ARE LIKELY TO
EDGE BACK UP TOWARD NORMAL DURING THE SECOND HALF OF THE WORK WEEK
INTO NEXT WEEKEND AS WE DRY OUT A BIT.

20

&&

.AVIATION...
18Z UPDATE...SHRA BUILDING RAPIDLY BUT MAINLY AFFECTING THE
SOUTHERN TERMINALS AT THIS HOUR. DELAYED TEMPO SLIGHTLY FOR THE
NORTHERN TERMINALS BRINGING IN ACTIVITY AT 20Z. THIS MAY NEED TO
BE EXTENDED BY LATER SHIFT AS ACTIVITY MAY LINGER WELL INTO THE
LATE EVENING HOURS. ANOTHER REPEAT OF LOW CIGS DEVELOPING TONIGHT
ALTHOUGH INCREASED LOW LEVEL FLOW MAY KEEP SLIGHTLY HIGHER THAN
YESTERDAY MORNING. OTHERWISE...ANOTHER ROUND OF TSRA FOR MON WITH
PROB30 ALREADY ADVERTISED FOR STL.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CIGS AND VSBYS AND HIGH ON REMAINING ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          71  86  71  88 /  60  70  50  50
ATLANTA         72  83  71  86 /  80  60  50  50
BLAIRSVILLE     68  81  67  84 /  60  60  40  50
CARTERSVILLE    71  83  70  86 /  80  60  40  50
COLUMBUS        73  85  73  91 /  80  80  60  50
GAINESVILLE     71  83  70  86 /  60  60  50  50
MACON           72  87  71  89 /  70  80  60  50
ROME            71  83  71  86 /  80  70  40  50
PEACHTREE CITY  71  84  70  87 /  80  60  50  50
VIDALIA         74  87  72  89 /  60  80  60  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...DEESE
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, Jul 21, 6:52 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 AM EDT SUN JUL 21 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
652 AM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

HEAVY RAIN...GUSTY WINDS AND LIGHTNING.

DISCUSSION...

THE UNSTABLE AIR MASS AND WEAK LOW PRESSURE IN THE MID ATLANTIC
COAST REGION WILL ROTATE AROUND ITSELF WILL PRODUCE SCATTERED TO
NUMEROUS THUNDERSTORMS OVER THE REGION TODAY AND TONIGHT. THE
ABUNDANCE OF MOISTURE OVER THE AREA WILL CONTRIBUTE LARGE AMOUNTS
OF RAINFALL COMING FROM THE STORMS AS THEY PASS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED EACH DAY...DURING THE
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 21, 3:10 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT SUN JUL 21 2013

GAZ104>106-211945-
310 PM EDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL...45 MPH WINDS
AND FREQUENT CLOUD TO GROUND LIGHTNING IN SUMTER...CRISP AND DOOLY
COUNTIES UNTIL 345 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GEORGIA VETERANS MEMORIAL STATE PARK...
MOVING EAST AT 25 MPH. TREES CAN EASILY COME DOWN IN THESE WINDS
WITH ALREADY WET SOIL. THOSE OUTDOORS SHOULD SEEK SHELTER
IMMEDIATELY!

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER...
CRISP AND DOOLY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE DRAYTON...COBB...GEORGIA VETERANS MEMORIAL
STATE PARK...RAINES...RICHWOOD...VIENNA...CORDELE...WENONA...EAST
CRISP...TREMONT...HATLEY AND TIPPETTVILLE.

&&

LAT...LON 3191 8394 3191 8402 3205 8404 3217 8362
      3209 8361 3189 8361 3188 8394
TIME...MOT...LOC 1910Z 263DEG 20KT 3197 8391
Special weather statement, Jul 21, 4:15 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
415 PM EDT SUN JUL 21 2013

GAZ092-093-212045-
415 PM EDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN SCHLEY AND MACON
COUNTIES UNTIL 445 PM EDT...

AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALLS CROSSING...MOVING EAST AT 20 MPH.
TREES CAN EASILY COME DOWN IN THESE WINDS WITH ALREADY WET SOIL.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY AND
MACON COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE
STORM INCLUDE CONCORD...WALLS CROSSING...ELLAVILLE...MURRAYS
CROSSROADS...FOUNTAINVILLE...BARTLETT...GARDEN VALLEY AND IDEAL.

&&

LAT...LON 3218 8442 3230 8441 3230 8439 3235 8439
      3238 8432 3237 8426 3240 8425 3240 8420
      3243 8417 3246 8410 3226 8408
TIME...MOT...LOC 2015Z 251DEG 17KT 3228 8433
Special weather statement, Jul 21, 4:26 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT SUN JUL 21 2013

GAZ006-212100-
426 PM EDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FANNIN COUNTY UNTIL
500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY STATIONARY THUNDERSTORM LINGERING OVER COLWELL. THOSE IN LOW
LYING AREAS SHOULD USE CAUTION FOR FLASH FLOOD POTENTIAL.

RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE ESTIMATED TO HAVE OCCURRED
WITH AN ADDITIONAL INCH POSSIBLE ACROSS FANNIN COUNTY...INCLUDING
AREAS AROUND COLWELL...JONES MILL AND HIGDON. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3497 8451 3489 8433 3484 8440 3485 8442
      3485 8452 3487 8456
TIME...MOT...LOC 2022Z 315DEG 1KT 3488 8449
Special weather statement, Jul 21, 5:27 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT SUN JUL 21 2013

GAZ053-067-212200-
527 PM EDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MERIWETHER AND
COWETA COUNTIES UNTIL 600 PM EDT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SAINT MARKS...MOVING NORTHEAST AT 15 MPH.
TREES CAN EASILY COME DOWN IN THESE WINDS WITH ALREADY WET SOIL.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MERIWETHER
AND COWETA COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE SAINT MARKS...LONE OAK...LUTHERSVILLE...ROCKY MOUNT
AND WOOSTER.

&&

LAT...LON 3332 8471 3312 8458 3304 8486 3321 8487
TIME...MOT...LOC 2127Z 243DEG 13KT 3314 8482
Special weather statement, Jul 21, 5:32 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT SUN JUL 21 2013

GAZ053-054-212200-
532 PM EDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS AND PEA SIZED HAIL
IN COWETA AND FAYETTE COUNTIES UNTIL 600 PM EDT...

AT 528 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEWNAN...MOVING EAST AT 15 MPH.
TREES CAN EASILY COME DOWN IN THESE WINDS WITH ALREADY WET SOIL.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS COWETA AND
FAYETTE COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE NEWNAN...MADRAS...TYRONE...SANDY CREEK...PEACHTREE
CITY...THOMAS CROSSROADS...CANNONGATE...TURIN AND SHARPSBURG.

&&

LAT...LON 3353 8456 3333 8450 3328 8486 3343 8485
TIME...MOT...LOC 2131Z 252DEG 11KT 3338 8479
Special weather statement, Jul 21, 5:49 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT SUN JUL 21 2013

GAZ053-054-067-212215-
549 PM EDT SUN JUL 21 2013

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 50 MPH WINDS
IN MERIWETHER...COWETA AND FAYETTE COUNTIES UNTIL 615 PM EDT...

AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF HARALSON...MOVING NORTHEAST AT 20
MPH. TREES CAN EASILY COME DOWN IN THESE WINDS WITH ALREADY WET SOIL.
FREQUENT CLOUD TO GROUND LIGHTNING MAY ALSO DEVELOP WITH THIS STORM.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
MERIWETHER...COWETA AND FAYETTE COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE HARALSON...SENOIA...LAKE
HORTON...INMAN...WOOLSEY...BROOKS AND STARRS MILL.

&&

LAT...LON 3331 8475 3334 8451 3343 8453 3345 8439
      3345 8438 3342 8440 3341 8439 3336 8440
      3332 8438 3326 8443 3325 8451 3323 8450
      3316 8465
TIME...MOT...LOC 2149Z 236DEG 19KT 3325 8469

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:28 PM EDTSpecial Weather StatementFFCOconee, Oglethorpe32 min
Jul 21, 2:36 PM EDTSpecial Weather StatementFFCWheeler24 min
Jul 21, 2:40 PM EDTSpecial Weather StatementFFCMacon35 min
Jul 21, 3:10 PM EDTSpecial Weather StatementFFCCrisp35 min
Jul 21, 4:15 PM EDTSpecial Weather StatementFFCSchley30 min
Jul 21, 4:26 PM EDTSpecial Weather StatementFFCFannin34 min
Jul 21, 5:27 PM EDTSpecial Weather StatementFFCMeriwether33 min
Jul 21, 5:32 PM EDTSpecial Weather StatementFFCCoweta28 min
Jul 21, 5:49 PM EDTSpecial Weather StatementFFCFayette26 min
Jul 21, 6:00 PM EDTSpecial Weather StatementFFCClayton, DeKalb, Fulton30 min
Jul 21, 6:15 PM EDTSpecial Weather StatementFFCHenry30 min
Jul 21, 6:19 PM EDTSevere Thunderstorm WarningFFCButts, Clayton, Henry, Spalding41 min
Jul 21, 7:01 PM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.